Florida, 2006

Damaging Wind in Florida, July 29, 2006

July 29, 2006 · NWS JAX · 1 event in 1 county or zone

Large tree limbs were blown down at the Division of Foresty site in Lake City.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Large tree limbs were blown down at the Division of Foresty site in Lake City.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 29, 1:30 PM EST, 5 hours 35 minutes earlier.

Area forecast discussion, Jul 29, 1:30 PM EST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT SAT JUL 29 2006

...WET PATTERN RETURNS TONIGHT AND SUN...

.SYNOPSIS...CONVECTION HAS BEGUN TO FIRE ACROSS OUR SE GA ZONES
ALONG AN OLD OUTFLOW BOUNDARY FROM VALDOSTA TO ST MARYS. STORM
MOTION IS SLOW AND ERRATIC DUE TO WEAK STEERING FLOW SINCE THE MEAN
LAYER RIDGE AXIS POSITIONED OVER THE CWA. AN ACTIVE FRONTAL SYSTEM
EXTENDS FROM THE LOWER MS RIVER VALLEY ALONG THE WINDWARD SIDE OF
THE APPALACHIANS...WHILE MORE SCT TSRA ARE FIRING ACROSS NORTH AND
CENTRAL GA IN A CONVERGENT ZONE UNDER AN AREA OF DIFFERENTIAL
POSITIVE VORTICITY ADVECTION (DIFF PVA 850-500 MB). TO OUR EAST A
TUTT IS APPROACHING THE BAHAMAS. LOCALLY TEMPS HAVE RISEN INTO THE
LOWER 90S WITH HEAT INDICES NEAR 100 THIS HOUR.

.SHORT TERM...TONIGHT THRU TUE...
AS THE TROUGH TO OUR N SAGS SWD TONIGHT...THE MEAN RIDGE AXIS WILL
SHIFT SOUTHWARD INCREASING MOIST SW FLOW OVER OUR CWA WHILE YIELDING
TO THE DIFF PVA LOBE NOW ENHANCING CONVECTION OVER N AND CENTRAL GA.
MAIN CONVECTIVE CONCERNS TONIGHT WILL BE PERIODS OF HEAVY RAIN DUE
TO SUCH SLOW CELL MOTION AND HIGH PWATS. HAVE CARRIED POPS FROM
50-30% N-S TONIGHT AS FRONTAL FORCING MOVES INTO SE GA. LEANED ON
THE WARM SIDE FOR TEMPS TONIGHT DUE TO INCREASING CLOUD COVER AND SW
FLOW.

SUN...ATMOSPHERE REMAINS MOIST AND UNSTABLE AND HAVE CONTINUED WITH
60-70% POPS ACROSS MOST ZONES...LESS 50% TO OUR SSE WHERE SLIGHTLY
DRIER AIR WILL REMAIN IN VC OF THE MEAN RIDGE. STORM MOTION SUN WILL
BE STRONGER FORM THE WEST...AND NOTE THAT THE GFS DEVELOPS A 25-30
KT 850 MB JET OFF OF THE GULF AROUND 18Z ACROSS OUR GA AND NW FL
ZONES. CONVECTIVE CONCERN WILL SHIFT MORE TOWARD WET DOWNBURSTS SUN
DUE TO STRONGER WINDS ALOFT...AND POSSIBLY HAIL WITH GRADUALLY
STEEPENING LAPSE RATES DURING THE DAY AS THE TROUGH DIGS ALONG THE
SE ATLANTIC COAST DURING THE AFTN. WENT COOLER WITH MAXES DUE TO
INCREASING CLOUD COVER WITH HIGHS ONLY IN THE UPPER 80S...TO NEAR 90
ALONG THE COAST.

SUN NIGHT THE SFC BOUNDARY SAGS INTO N FL AND BEGINS TO STALL. HAVE
CONTINUED WITH LOW POPS THROUGH SUN NIGHT WITH ISOLD SHRA POSSIBLE
ALONG THE BOUNDARY MAINLY IN N FL. MINS NEAR CLIMO IN THE MID 70S
WITH LIGHT SW FLOW PREVAILING.

MON MOS DIVERGES WRT TO HOW MUCH MEAN MOISTURE IS IN THE ATMOSPHERE.
HAVE BASICALLY USED A MOS BLEND...WITH MORE WEIGHT ON THE WETTER GFS
MOS GIVEN THE ACTIVE SW FLOW PATTERN WITH POPS RANGING FROM 30-40%.
THE LINGERING FRONT COMBINED WITH INCREASING DIFF PVA FROM THE S AS
THE TUTT APPROACHES SE FL SHOULD PROVIDE ENOUGH FORCING FOR SCT TSRA
MON AFTN INTO MON EVENING. TEMPS WILL BE WARMER WITH MAXES IN THE
MID 90S.

LATE TUE THE TUTT CROSSES THE FL PENN WITH COOLER TEMPS ALOFT
CONTINUING SCT CONVECTION INTO THE EVENING HOURS.

.LONG TERM...WED THRU SAT...
RIDGING BUILDS IN FROM THE NNE ALOFT AND TEMPS WARM AS THE TUTT
ADVANCES W ALONG THE GULF COAST REGION. IN THE LOWER LEVELS MEAN SSW
WILL PREVAIL WITH THE SFC RIDGE TO OUR SOUTH. HAVE LEANED TOWARD A
CLIMO SW FLOW POP PATTERN WITH NEAR 30-50% N-S MAINLY FOR AFTN AND
EVENING TSRA. TEMPS AOA CLIMO WITH HIGHS IN THE LOWER 90S AND MINS
IN THE LOWER 70S.

&&

.MARINE...HIGH PRESSURE RIDGE ACROSS NORTH CENTRAL FLORIDA
MOVES SOUTH TO SOUTH FLORIDA AS A TROUGH MOVES INTO THE
SOUTHEAST U.S. WINDS GENERALLY SW 10 TO 15 KNOTS...EXCEPT
MAY SEE EXERCISE CAUTION IN THE OFFSHORE WATERS SUNDAY NIGHT
DUE TO NOCTURNAL SURGE AND TROUGH PASSING JUST NORTH OF THE WATERS.
SEAS 2 TO 4 FEET EXCEPT 3 TO 5 FEET SUNDAY NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  73  88  73  93 /  50  60  30  40
SSI  75  90  75  92 /  40  60  50  30
JAX  74  91  73  92 /  40  60  50  40
SGJ  74  90  75  91 /  30  60  50  40
GNV  72  89  73  91 /  40  60  50  40
OCF  73  90  73  91 /  30  50  40  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.
&&

PUBLIC...ENYEDI
MARINE/FIRE WX...PETERSON
Hazardous weather outlook, Jul 29, 10:49 AM EST, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1149 AM EDT SAT JUL 29 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-301000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
1149 AM EDT SAT JUL 29 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...ISOLATED STRONG THUNDERSTORMS POSSIBLE...

TEMPERATURES IN THE MID 90S THIS AFTERNOON WILL COMBINE WITH HIGH
HUMIDITY TO PRODUCE HEAT INDICES IN THE 100 TO 105 DEGREE RANGE
OVER MUCH OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
MAINLY WEST OF U.S. 3 0 1. WEAK STEERING WINDS WILL LEAD TO SLOW
MOVING STORMS PRODUCING LOCALLY HEAVY RAINFALL. ISOLATED RAINFALL
AMOUNTS OF 2 TO 4 INCHES MAY CAUSE MINOR TEMPORARY FLOODING. AN
UNSTABLE ATMOSPHERE WILL LEAD TO SOME STRONG AND ISOLATED SEVERE
THUNDERSTORMS ESPECIALLY BETWEEN I 75 AND U.S. 3 0 1 WITH SMALL
HAIL...STRONG WINDS AND INTENSE LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED AGAIN ON SUNDAY
AFTERNOON WITH THE ACTIVITY EXPECTED TO FOCUS CLOSER TO THE EAST
COAST THAN ON SATURDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO CONTINUE THROUGH MUCH OF THE COMING WEEK MAINLY DURING
THE AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON IF WARNINGS ARE
ISSUED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CAMP/ABE

In the hours before

Special weather statement, Jul 29, 5:49 PM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
649 PM EDT SAT JUL 29 2006

GAZ166-292330-
COASTAL CAMDEN-
649 PM EDT SAT JUL 29 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CAMDEN COUNTY FOR
STRONG WINDS AND SMALL HAIL VALID UNTIL 730 PM EDT...

AT 649 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES SOUTHWEST OF KINGS BAY
BASE...MOVING EAST 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO
AFFECT AREAS AROUND ST. MARYS...DUNGENESS...KINGS BAY BASE AND
CUMBERLAND ISLAND THROUGH 730 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY
Special weather statement, Jul 29, 5:50 PM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
650 PM EDT SAT JUL 29 2006

FLZ024-025-292330-
DUVAL-NASSAU-
650 PM EDT SAT JUL 29 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND
NORTHERN DUVAL COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING
VALID UNTIL 730 PM EDT...

AT 650 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES NORTHEAST OF RATLIFF...OR 3 MILES
SOUTHEAST OF CALLAHAN...DRIFTING NORTHEAST AT LESS THAN 5 MPH. THESE
STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND RATLIFF...CALLAHAN AND
YULEE THROUGH 730 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CARROLL
Special weather statement, Jul 29, 6:12 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
712 PM EDT SAT JUL 29 2006

GAZ136-300000-
WAYNE-
712 PM EDT SAT JUL 29 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WAYNE COUNTY FOR
STRONG WINDS AND SMALL HAIL VALID UNTIL 800 PM EDT...

AT 712 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CENTERED 3 MILES NORTHEAST OF BROADHURST...OR 5 MILES
SOUTHWEST OF GARDI...MOVING SOUTHEAST AT 10 MPH. THESE THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND SCREVEN...JESUP...GARDI...BROADHURST
MCKINNON AND MOUNT PLEASANT THROUGH 800 PM EDT. HAIL UP TO ONE HALF
INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY
Special weather statement, Jul 29, 6:16 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
716 PM EDT SAT JUL 29 2006

FLZ023-GAZ150-164-300000-
BAKER-CHARLTON-WARE-
716 PM EDT SAT JUL 29 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BAKER...CHARLTON
AND WARE COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID
UNTIL 800 PM EDT...

AT 716 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 9 MILES NORTH OF TAYLOR...OR 18 MILES SOUTH OF
STEVEN FOSTER STATE PARK...MOVING SOUTHWEST AT 5 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND TAYLOR THROUGH 800 PM
EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY
Special weather statement, Jul 29, 7:00 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
800 PM EDT SAT JUL 29 2006

GAZ152-164-300045-
BRANTLEY-CHARLTON-
800 PM EDT SAT JUL 29 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON AND
BRANTLEY COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 845 PM EDT...

AT 800 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 6 MILES NORTHWEST OF HOMELAND...OR 8 MILES
NORTHWEST OF FOLKSTON...MOVING NORTHEAST AT 5 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HOMELAND...FOLKSTON...
RACE POND...WINOKUR...NAHUNTA...HOBOKEN...HICKOX AND ATKINSON
THROUGH 845 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY
Special weather statement, Jul 29, 7:02 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
802 PM EDT SAT JUL 29 2006

FLZ022-300045-
COLUMBIA-
802 PM EDT SAT JUL 29 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COLUMBIA COUNTY
FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 845 PM EDT...

AT 802 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES NORTHEAST OF COLUMBIA...OR 6 MILES
SOUTH OF LAKE CITY...DRIFTING EAST AT 5 MPH. THESE STRONG
THUNDERSTORMS WILL AFFECT AREAS AROUND FIVE POINTS...WINFIELD...
SUWANNEE VALLEY...LAKE CITY...COLUMBIA...WATERTOWN AND LULU THROUGH
845 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CARROLL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Columbia

When
July 29, 7:05 PM EST
Where
Columbia County, Lake City
Measured
50 kt (58 mph) estimated gust
Reported by
COOP STATION
Coordinates
30.183, -82.633

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517242.